Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 106, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2009, 8:24 AM CDT for Randolph County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2009, 8:24 AM CDT (13:24 UTC)
- Expired
- Jun 8, 2009, 9:02 AM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Randolph County, IL
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 081324
SVRLSX
ILC157-081415-
/O.NEW.KLSX.SV.W.0106.090608T1324Z-090608T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
824 AM CDT MON JUN 8 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
* UNTIL 915 AM CDT
* AT 824 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF EVANSVILLE...OR 7 MILES EAST OF STE. GENEVIEVE...AND
MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHESTER...SPARTA...EVANSVILLE...BREMEN...STEELEVILLE...PERCY...
ELLIS GROVE...NEW PALESTINE...PRESTON...WALSH...WELGE...BLAIR...
HOUSTON AND EDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3789 8991 3795 8996 3796 8996 3796 8998
3806 9008 3822 8971 3816 8959 3796 8960
TIME...MOT...LOC 1324Z 248DEG 37KT 3801 8993
$$
GLASS1 follow-up statement
000
WWUS53 KLSX 081402
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 AM CDT MON JUN 8 2009
ILC157-081412-
/O.CAN.KLSX.SV.W.0106.000000T0000Z-090608T1415Z/
RANDOLPH IL-
902 AM CDT MON JUN 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3789 8991 3795 8996 3796 8996 3796 8998
3806 9008 3822 8971 3816 8959 3796 8960
TIME...MOT...LOC 1402Z 248DEG 37KT 3815 8947
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:36 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 8, 6:36 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 636 AM CDT MON JUN 8 2009 .DISCUSSION... /321 AM CDT MON JUN 8 2009/ .SYNOPSIS... CLUSTERS OF SHOWERS AND THUNDERSTORMS ONGOING THIS MORNING ACROSS MIDWEST...ALTHOUGH MOST OF THE ACTIVITY HAS REMAINED WEST AND NORTH OF THE FA. A STATIONARY FRONT EXTENDS EASTWARD INTO SOUTHERN IA AND NORTHERN IL FROM A LOW IN SW IA. A COLD FRONT EXTENDS SW INTO NORTH CENTRAL OK. THIS LOW WILL MOVE NORTHEAST TODAY DRAGGING THE COLD FRONT THROUGH THE FA THIS AFTERNOON AND EVENING. ...DISCUSSION... .TODAY AND TONIGHT...A GREAT DEAL OF UNCERTAINLY EXISTS ON HOW TODAY WILL PLAY OUT. THERE ARE SEVERAL FACTORS AT WORK TODAY. MORNING CONVECTION IS A MAJOR FACTOR. IF ONGOING ACTIVITY OVER EASTERN KS AND WESTERN MO CAN MAINTAIN ITSELF...THEN AFTERNOON ACTIVITY LOOKS LESS LIKELY ALTHOUGH THIS IS NOT THE CURRENT THINKING. CONVECTION SHOULD WEAKEN AS IT PUSHES EASTWARD INTO FA DURING THE MORNING. CONVECTIVE DEBRIS CLOUDS SHOULD THIN DURING THE AFTERNOON ALLOWING TEMPS TO WARM INTO THE 80S. A DEPARTING SHORT WAVE CURRENTLY ENTERING WESTERN MO MAY ALSO SERVE TO INHIBIT CONVECTION LATER TODAY. MODELS...IN GOOD AGREEMENT...HAVE SLOWED THE FRONT A LITTLE OVER THE PAST 24 HRS...NOW NOT PUSHING THROUGH THE STL METRO UNTIL CLOSER TO 00Z AND CLEARING THE SE FA BY 06Z. THIS SHOULD ALLOW THE ATMOSPHERE ENOUGH TIME TO RELOAD....ALLOWING AT LEAST SCATTERED CONVECTION TO BREAK OUT DURING THE LATE AFTERNOON HOURS FROM JUST EAST OF A KUIN TO KCOU LINE. THE ENTIRE CWA HAS A SLIGHT RISK FOR SVR TSTMS TODAY. THIS SEEMS REASONABLE GIVEN THERE WILL BE 3000-3500 J/KG OF CAPE...30-40 KTS OF SHEAR AND MID LEVEL LAPSE RATES AROUND 7 DEG C/KM. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH THIS EVENT. .TUESDAY THROUGH FRIDAY... THE NAM AMPLIFIED THE THROUGH OVER THE UPPER MIDWEST MORE THAN THE OTHER MODELS DURING THIS TIME PERIOD AND ALSO TRACKED THE SURFACE LOWER SLOWER AND FURTHER NW THAN THE OTHER SOLUTIONS...CHOSE NOT TO USE FOR THIS REASON. GFS SUFFERED FROM CONVECTIVE FEEDBACK AS USUAL...DEVELOPING AND TRACKING A SURFACE LOW FROM NORTHERN MO INTO IL TUESDAY NIGHT INTO WEDNESDAY. SIDED WITH ECMWF AND SREF FOR THIS PACKAGE. TUESDAY SHOULD BE A DRY DAY AS SURFACE HIGH SLIDES TO THE NORTH. THIS SETS UP RETURN FLOW FOR TUESDAY NIGHT AND MORE PRECIP. WARM FRONT DEVELOPS OVER MO AND SOUTHERN IL LATE TUESDAY AND IS THE FOCUS FOR SHOWERS AND TSTMS OVERNIGHT. THE FRONT LIFTS NORTH INTO NORTHERN MO WEDNESDAY/ WEDNESDAY NIGHT BEFORE PUSHING BACK SOUTH THURSDAY. THERE IS THE POTENTIAL FOR HEAVY RAINFALL GIVEN PWATS WILL BE WELL ABOVE CLIMO AND SEVERAL WEAK SHORT WAVES WILL PASS THROUGH THE MID-MS VALLEY. FRONT TO CLEAR THE AREA THURSDAY NIGHT. TEMPS TO REMAIN AT OR BELOW NORMAL DUE TO PRECIP CHANCES AND CLOUD COVER. NO SIGNIFICANT CHANGES MADE PAST FRIDAY. MILLER && .AVIATION... /626 AM CDT MON JUN 8 2009/ FOR THE 12Z TAFS... SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS EASTERN MISSOURI AND WEST CENTRAL ILLINOIS EARLY THIS MORNING...WITH THE GREATEST CONCENTRATION OF THUNDER AROUND 30-50 NM WEST OF KSTL. THIS ACTIVITY IS OCCURRING WITHIN A REGION OF LARGE SCALE ASCENT ASSOCIATED WITH THE SHORT WAVE TROF IN ERN KS AND IS ALSO WELL AHEAD OF THE COLD FRONT. IMPACTS OF ANY PRECIPITATION SHOULD BE OVER THE NEXT SEVERAL HOURS WITH THUNDER MENTIONED IN THE STL AREA TAFS. IN THE WAKE OF THIS PRECIPITATON...CLOUDS SHOULD THIN AHEAD OF THE FRONT AND WEAK LARGE SCALE SUBSIDENCE WILL OCCUR WITH THE FROPA. THIS SHOULD LIMIT THE COVERAGE OF ANY ADDITIONAL THUNDERSTORMS WITH THE COLD FRONT TO ISOLD-SCATTERED COVERAGE MAINLY AFTER 20Z. GIVEN BOTH THE UNCERTAINTY WITH THE OCCURRENCE/COVERAGE AND TIMING...HAVE OPTED TO ONLY MENTION VCTS AT BEST. WEAK HIGH PRESSURE WILL MOVE INTO THE AREA BEHIND THE FRONT TONIGHT WITH VFR CONDITIONS PREVAILING. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 8, 4:44 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 444 AM CDT MON JUN 8 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-090945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 444 AM CDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS THE ENTIRE AREA. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER AT MEREDOSIA. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH THURSDAY FOR MUCH OF THE AREA. SOME OF THESE STORMS MAY BE SEVERE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS.. MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER AT MEREDOSIA. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 MILLER
In the hours before
Local storm report, Jun 8, 8:02 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
802 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0801 AM HAIL ST. LOUIS 38.64N 90.24W
06/08/2009 M0.70 INCH ST. LOUIS CITY MO TRAINED SPOTTER
AT JENNING STATION RD AND AND 270...PEA TO DIME SIZE
HAIL...DURATION 5 MINUTES.
&&
EVENT NUMBER LSX0902215
KARLZLocal storm report, Jun 8, 8:03 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0753 AM HAIL ST. LOUIS 38.64N 90.24W
06/08/2009 E0.70 INCH ST. LOUIS CITY MO TRAINED SPOTTER
ON THE ST. LOUIS UNIVERSITY CAMPUS
&&
EVENT NUMBER LSX0902216
SIPPRELLLocal storm report, Jun 8, 8:05 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0800 AM HAIL ST. LOUIS 38.64N 90.24W
06/08/2009 M1.00 INCH ST. LOUIS CITY MO NWS EMPLOYEE
AT THE INTERSECTION OF MARDEL AVE AND MACKLIND.
&&
EVENT NUMBER LSX0902217
KARLZLocal storm report, Jun 8, 8:07 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
807 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0736 AM HAIL ST. LOUIS 38.64N 90.24W
06/08/2009 M1.00 INCH ST. LOUIS CITY MO TRAINED SPOTTER
HEAVY RAIN WITH HAIL.
&&
EVENT NUMBER LSX0902218
KARLZLocal storm report, Jun 8, 8:11 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
811 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0738 AM HAIL 7 S LITCHFIELD 39.07N 89.66W
06/08/2009 E0.88 INCH MONTGOMERY IL TRAINED SPOTTER
&&
EVENT NUMBER LSX0902219
TILLYLocal storm report, Jun 8, 8:19 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
819 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0818 AM HAIL AFFTON 38.55N 90.33W
06/08/2009 M1.50 INCH ST. LOUIS MO PUBLIC
&&
EVENT NUMBER LSX0902220
KARLZThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:41 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 26 min |
| Jun 8, 7:54 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 35 min |
| Jun 8, 8:44 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 46 min |
| Jun 8, 4:03 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Madison | 42 min |
| Jun 8, 4:41 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 49 min |
| Jun 8, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair | 24 min |
| Jun 8, 5:20 PM CDT | Tornado Warning | LSX | Saint Clair | 25 min |
| Jun 8, 5:21 PM CDT | Areal Flood Advisory | LSX | Madison | 5 hr |
| Jun 8, 5:35 PM CDT | Tornado Warning | LSX | Saint Clair | 40 min |
| Jun 8, 5:46 PM CDT | Areal Flood Advisory | LSX | Clinton, Saint Clair, Washington | 4 hr |
| Jun 8, 5:58 PM CDT | Tornado Warning | LSX | Clinton, Saint Clair, Washington | 47 min |
| Jun 8, 6:36 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 39 min |
| Jun 8, 6:44 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 31 min |
| Jun 8, 6:46 PM CDT | Flash Flood Warning | LSX | Clinton, Saint Clair, Washington | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.